Alert archive / Oregon / Frost Advisories in 2011
Frost Advisory 22, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jun 15, 2011, 2:10 PM PDT for Klamath County, Lake County, Oregon. It took effect at Jun 16, 2011, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 2:10 PM PDT (21:10 UTC)
- In effect from
- Jun 16, 2011, 3:00 AM PDT
- Expired
- Jun 16, 2011, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS76 KMFR 152110 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 210 PM PDT WED JUN 15 2011 ORZ029>031-161500- /O.NEW.KMFR.FR.Y.0022.110616T1000Z-110616T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 210 PM PDT WED JUN 15 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. * TEMPERATURE...LOWS WILL BE IN THE LOWER TO MIDDLE 30S LATE TONIGHT AND EARLY THURSDAY MORNING. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER. * IMPACTS...CLEAR SKIES AND MOSTLY LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FROST TO FORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
2 follow-up statements
283 WWUS76 KMFR 161042 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 342 AM PDT THU JUN 16 2011 ORZ029>031-161500- /O.CON.KMFR.FR.Y.0022.000000T0000Z-110616T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 342 AM PDT THU JUN 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURE...THIS MORNINGS LOW TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S. * LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER. * IMPACTS...CLEAR SKIES AND MOSTLY LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FROST TO FORM. AREAS MOSTLY LIKELY TO EXPERIENCE FROST WILL BE IN THE NORTHERN HALF OF KLAMATH AND LAKE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
941 WWUS76 KMFR 161457 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 757 AM PDT THU JUN 16 2011 ORZ029>031-161600- /O.EXP.KMFR.FR.Y.0022.000000T0000Z-110616T1500Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 757 AM PDT THU JUN 16 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. $$ SPILDE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 15, 9:03 AM PDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 15, 9:03 AM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
903 AM PDT WED JUN 15 2011
.DISCUSSION...MARINE STRATUS PUSHED INTO THE ROGUE AND ILLINOIS
VALLEYS BRIEFLY THIS MORNING...BUT LATEST VISIBLE SHOWING THE
CLOUDS THINNING OUT AND MOST SHOULD BE GONE LATER THIS MORNING
YIELDING SUNNY TO PARTLY CLOUDY SKIES THIS AFTERNOON. TEMPERATURES
TODAY WILL BE ABOUT 5 TO 10 DEGREES COOLER THAN YESTERDAY FOR MOST
AREAS WITH THE EXCEPTION OF ALONG THE SOUTHWEST CURRY COAST WHERE
OFFSHORE WINDS SHOULD PUSH BROOKINGS INTO THE LOWER TO MID 70S.
A THERMAL TROUGH IN NORTHERN CALIFORNIA COMBINED WITH HIGH
PRESSURE OFFSHORE WILL KEEP STRONG NORTHERLY WINDS AND ROUGH SEAS
OVER THE MARINE WATERS TODAY INTO THIS EVENING. THE GRIDS REFLECT
THESE FEATURES WELL SO NO UPDATES TO THE FORECAST ARE PLANNED FOR
THIS MORNING.
&&
.AVIATION...AREAS OF MVFR CIGS IN THE SOUTHERN PORTION OF THE
UMPQUA BASIN FOR THE NEXT FEW HOURS...BUT VFR EXPECTED ELSEWHERE
THE REST OF TODAY INTO THIS EVENING. MARINE STRATUS WILL COME BACK
INTO PORTIONS OF THE COAST AND THE UMPQUA BASIN TONIGHT THEN MAY
SPILL BACK INTO THE ROGUE VALLEY BY DAWN. EXPECTING AREAS OF MVFR
CIGS WITH LOCAL MOUNTAIN OBSCURATIONS NEAR THE UMPQUA DIVIDE.
OTHER THAN THAT...VFR.
&&
.PREV DISCUSSION... /ISSUED 325 AM PDT WED JUN 15 2011/
SHORT TERM (TODAY THROUGH FRIDAY)...HIGH PRESSURE RIDGE FROM THE
EASTERN PACIFIC IS NOSING INTO SOUTHWEST OREGON THIS MORNING
WITH LOW CLOUDS HAVING FILLED THE UMPQUA BASIN. SATELLITE IMAGERY
SHOWS SOME LOW CLOUDS HAVE SPILLED INTO NORTHERN JOSEPHINE COUNTY
AND THE APPLEGATE VALLEY IS MOSTLY FILLED IN. THERE IS A MODERATE
NORTH-SOUTH GRADIENTS AND EXPECTED PATCHY LOW CLOUDS TO SPILL INTO
THE MEDFORD AREA. IN THE COASTAL WATERS STRONG NORTHERLY WINDS
CONTINUE WITH GALE BEYOND 20NM. EXPECT WINDS TO STRENGTHEN THIS
AFTERNOON ESPECIALLY IN THE INNER WATERS SOUTH OF CAPE BLANCO AND
A GALE WATCH WILL BE UPGRADED TO A WARNING THERE. WITH THE BROAD
UPPER LEVEL TROUGH SETTLING IN OVER THE PAC NW DOWN TO NORTHERN
CALIFORNIA TODAY AND TONIGHT HIGH TEMPERATURES WILL BE A FEW
DEGREES COOLER OR ABOUT 5 TO 10 DEGREES COOLER THAN SEASONAL
NORMS. TO THE EAST CLEAR SKY WILL BRING TONIGHTS TEMPERATURES DOWN
INTO THE LOWER TO MID 30S. HAVE INCLUDED FROST IN THE FORECAST FOR
KLAMATH AND LAKE COUNTIES WITH THE COLDEST AREA BEING FROM
CHILOQUIN NORTH. DAY SHIFT MAY NEED TO CONSIDER A FROST ADVISORY
FOR TONIGHT. THE UPPER LEVEL TROUGH MOVES INTO IDAHO THURSDAY BUT
OUR FORECAST AREA IS STILL UNDER NORTHWEST FLOW. HIGH TEMPERATURES
WILL REBOUND SLIGHTLY ON FRIDAY JUST ABOUT TO SEASONAL NORMS.
LONG TERM...THE JETSTREAM WILL PUSH INTO WESTERN OREGON SATURDAY
THEN SHIFT INTO EASTERN OREGON AND NE CALIFORNIA SATURDAY NIGHT.
THIS WILL HELP TO PUSH A TROUGH INLAND. WINDS ARE EXPECTED TO PICK
UP ESPECIALLY TO THE EAST OF THE CASCADES. PRELIMINARY GUIDANCE
HINTS AT 20 MPH WINDS POSSIBLE AT KLAMATH FALLS ALTURAS AND
MONTAGUE SATURDAY AFTERNOON AND EVENING. LATEST GFS RUN CONTINUES
TO SHOW A RIDGE BUILDING INTO THE AREA SUNDAY AS THE JETSTREAM
RECEDES NORTH INTO WASHINGTON. HIGH TEMPERATURES EARLY NEXT WEEK
COULD RISE TO AROUND 90 FOR THE ROGUE VALLEY.
AVIATION...WIDESPREAD MVFR CIGS WILL CONTINUE FROM COOS BAY
EASTWARD INTO DOUGLAS COUNTY. THIS WILL LAST THROUGH LATE MORNING
BEFORE LOW CLOUDS DISSIPATE AND CIGS LIFT TO VFR. AREAS OF MVFR
CIGS WILL CONTINUE IN THE GRANTS PASS AND APPLEGATE AREA THIS
MORNING WITH PATCH MVFR AT BEST FOR JACKSON COUNTY. VFR ELSEWHERE
TO THE EAST OF THE CASCADES AND SOUTH OF THE SISKIYOUS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ356.
HAZARDOUS SEAS WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING FOR PZZ356.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
FOR PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THIS
AFTERNOON FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THURSDAY FOR
PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THURSDAY
FOR PZZ370.
GALE WARNING UNTIL 8 PM PDT THURSDAY FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 8 PM PDT THURSDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT THURSDAY FOR
PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT THURSDAY
FOR PZZ350.
SPILDEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:03 PM PDT | Gale Watch | MFR | 7 hr |
Nearby
Frost Advisories in Oregon, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.